Alert archive / Georgia / Special Weather Statements in 2014
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 18, 2014, 1:33 PM EDT for Lumpkin County, Georgia. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2014, 1:33 PM EDT (17:33 UTC)
- Expired
- Jun 18, 2014, 2:30 PM EDT
- In force
- 57 min
- Issued by
- NWS Atlanta, GA
County Lumpkin County, GA
The radar
The Greer radar (KGSP), 147 km from the middle of the area, began a volume at 17:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.6 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 703 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 1209 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
232
WWUS82 KFFC 181733
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
133 PM EDT WED JUN 18 2014
GAZ008-009-015-016-181830-
133 PM EDT WED JUN 18 2014
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN AND PEA SIZED HAIL IN
WHITE...UNION...TOWNS AND LUMPKIN COUNTIES UNTIL 230 PM EDT...
AT 129 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM ANNA RUBY FALLS TO CAMP MERRILL...MOVING
EAST AT 5 MPH.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
WHITE...UNION...TOWNS AND LUMPKIN COUNTIES...INCLUDING AREAS AROUND
WHITLEY GAP SHELTER...SMITHGALL WOODS CONSERVATION AREA...UNICOI
STATE PARK...ROBERTSTOWN...BLOOD MOUNTAIN SHELTER...CAMP MERRILL...
BLUE MOUNTAIN SHELTER...WOODS HOLE SHELTER...GOOCH MOUNTAIN
SHELTER...VOGEL STATE PARK...LOW GAP SHELTER...CAMP COLEMAN LAKE...
ANNA RUBY FALLS...TURNERS CORNER AND PORTER SPRINGS. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE
SUBJECT TO MINOR FLOODING.
ALSO...PEA SIZED HAIL AND WINDS GUSTING TO 35 MPH ARE POSSIBLE WITH
THESE STORMS.
&&
LAT...LON 3482 8377 3483 8365 3480 8367 3477 8363
3474 8362 3474 8366 3454 8400 3458 8418
3468 8412 3484 8393
TIME...MOT...LOC 1732Z 275DEG 5KT 3479 8364 3474 8375
3476 8389 3461 8410
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 18, 7:34 AM EDT, 5 hours 59 minutes earlier.
Area forecast discussion, Jun 18, 7:34 AM EDT, 5 hours 59 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 734 AM EDT WED JUN 18 2014 .PREV DISCUSSION... /ISSUED 405 AM EDT WED JUN 18 2014/ SHORT TERM /TODAY THROUGH THURSDAY/... UPPER RIDGE REMAINS IN PLACE THROUGH THE SHORT TERM BUT WITH A WEAK BOUNDARY /TAIL END OF A SURFACE FRONT WITH THE ASSOCIATED SURFACE LOW WAY UP IN MAINE/ SHOWING UP AS AN AREA OF CONVERGENCE ACROSS NORTH GEORGIA WHICH WILL HELP TO FOCUS CONVECTION THIS AFTERNOON AND EVENING. FOR NOW IT LOOKS LIKE CONVECTION TODAY WILL BE LIMITED TO GENERAL PROXIMITY AROUND THIS BOUNDARY...AND SO HAVE LEFT POPS OUT OF SOUTHEASTERN ZONES. CAPE VALUES FOLLOW SUIT WITH GENERALLY LESS THAN 600 J/KG MUCAPE ACROSS SOUTHEASTERN ZONES BUT BETWEEN 2000-2500 J/KG ACROSS NORTH GEORGIA. EVEN THOUGH FLOW ALOFT IS WEAK...THE PRESENCE OF THE SURFACE BOUNDARY WILL ALLOW FOR A FEW STORMS TO BECOME STRONG AND CANNOT RULE OUT ISOLATED SEVERE...SPC DOES HAVE A GOOD CHUNK OF NORTH GEORGIA IN THE 5% RISK AREA FOR WIND AND HAIL. HEAVY DOWNPOURS AND LIGHTNING ARE OF COURSE ALWAYS THREATS WITH SUMMERTIME CONVECTION. THE BOUNDARY WILL CONTINUE TO BECOME MORE DIFFUSE AS THE PARENT LOW PUSHES EVEN FURTHER NORTHEAST AND INTO THE CANADIAN MARITIMES. FOR THURSDAY...A WEAK SHORTWAVE WILL PUSH THROUGH THE OHIO VALLEY BRINGING ENOUGH INFLUENCE TO ENHANCE POPS EVEN FURTHER ON WEDNESDAY. HOWEVER...THOUGH IT LOOKS LIKE THERE COULD BE MORE COVERAGE OF STORMS ON THURSDAY...WHAT INTENSITY THERE IS TO THEM TODAY SHOULD DROP OFF FOR TOMORROW WITH CONTINUED REDUCTION IN INFLUENCE FROM THE SURFACE BOUNDARY. TEMPS CONTINUE TO HOVER A FEW DEGREES ABOVE SEASONAL NORMALS FOR THE SHORT TERM WITHOUT MUCH OF A BREEZE SO TAKE IT EASY IF YOU ARE SPENDING ANY TIME OUTDOORS. TDP LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... UPPER RIDGE CONTINUES OVER THE SOUTHEAST AT THE START OF THE PERIOD BUT BEGINS TO SHIFT TO THE WEST BY THE WEEKEND. THIS LEAVES THE FORECAST AREA IN A MOSTLY NORTHWEST TO WEST UPPER FLOW AND MODELS HINT AT SEVERAL IMPULSES MOVING NORTHWEST TO SOUTHEAST INTO THE SOUTHERN APPALACHIANS. SOME WEAK RIDGING FOR THE FIRST OF THE WEEK AHEAD OF A SHORT WAVE MOVING TOWARD THE MID MS VALLEY. GENERALLY A MOIST ATMOSPHERE THROUGH THE PERIOD...BUT LITTLE IN THE WAY OF DYNAMICS. LOOKS LIKE MOSTLY A DIURNAL PATTERN THROUGH THE LONG TERM. HAVE FAVORED THE NORTHERN ZONES WITH SLIGHTLY HIGHER POPS DUE TO THE INFLUENCE OF POSSIBLE SHORT WAVES IN THE NORTHWEST FLOW. PERSISTENCE TEMPERATURES LOOK OKAY...A BIT WARMER CENTRAL AND SOUTH. 41 && .AVIATION... 12Z UPDATE... PATCHY MVFR FOG THIS MORNING SHOULD LIFT WITHIN THE NEXT COUPLE OF HOURS AS LOW VFR CU 4-5KFT DEVELOPS. EXPECT CONVECTION FOR NORTHERN TAFS THIS AFTERNOON AND HAVE INTRODUCED TEMPO FOR 19-21Z FOR BEST GUESS TIMING...OTHERWISE VCSH. WINDS GENERALLY LGT/VRB BUT FAVORING SW TODAY...SE TONIGHT AND THU MORNING...AND SW TOWARD THE END OF THE PERIOD AT ATL. //ATL CONFIDENCE...12Z UPDATE... HIGH ON OCCURRENCE OF AFTERNOON CONVECTION...MEDIUM-LOW ON IMPACTS TO ATL. MEDIUM ON WIND DIRECTION. HIGH ON ALL OTHER ELEMENTS. TDP && .PRELIMINARY POINT TEMPS/POPS... ATHENS 94 68 94 72 / 20 10 20 20 ATLANTA 91 72 91 73 / 30 20 30 20 BLAIRSVILLE 86 64 86 67 / 40 30 30 20 CARTERSVILLE 92 67 92 70 / 30 30 30 20 COLUMBUS 94 72 94 74 / 20 10 30 20 GAINESVILLE 91 70 91 72 / 40 30 30 20 MACON 94 67 93 72 / 10 10 20 10 ROME 93 67 92 70 / 30 30 30 20 PEACHTREE CITY 92 66 92 70 / 30 20 30 20 VIDALIA 93 71 92 73 / 10 5 20 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 18, 4:23 AM EDT, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 423 AM EDT WED JUN 18 2014 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-190830- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 423 AM EDT WED JUN 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... ISOLATED TO SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF NORTH AND CENTRAL GEORGIA...EXCEPT FOR PORTIONS OF EAST CENTRAL. A WEAK SURFACE BOUNDARY WILL HELP TO FOCUS THE THUNDERSTORMS. ISOLATED SEVERE STORMS CANNOT BE RULED OUT...PRODUCING GUSTY WINDS...LARGE HAIL...FREQUENT LIGHTNING...AND LOCALLY HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY...MAINLY DURING THE AFTERNOON AND EVENING. SOME STRONG STORMS AND POSSIBLY A FEW SEVERE ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jun 18, 12:26 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1226 PM EDT WED JUN 18 2014
GAZ006>008-014-015-181730-
1226 PM EDT WED JUN 18 2014
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN UNION...LUMPKIN...
DAWSON...FANNIN AND GILMER COUNTIES UNTIL 130 PM EDT...
AT 1223 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED STRONG THUNDERSTORMS FROM HIGDON TO JUNO. THESE STORMS
WERE DRIFTING SOUTHEAST AT 5 MPH.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
UNION...LUMPKIN...DAWSON...FANNIN AND GILMER COUNTIES...INCLUDING
AREAS AROUND CAMP MERRILL...NIMBLEWILL...LEN FOOTE HIKE INN...GOOCH
MOUNTAIN SHELTER...HAWK MOUNTAIN SHELTER...SUCHES...GADDISTOWN...
BLACK GAP SHELTER...STOVER CREEK SHELTER...SPRINGER MOUNTAIN
SHELTER...MARGRET...MORGANTON...BLUE RIDGE...HIGDON AND COLWELL.
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS
AND STREAMS ARE SUBJECT TO MINOR FLOODING. PEA SIZED HAIL AND WINDS
GUSTING TO 30 MPH ARE ALSO POSSIBLE WITH THESE STORMS.
&&
LAT...LON 3476 8390 3449 8403 3440 8425 3443 8426
3447 8426 3447 8428 3468 8436 3479 8453
3497 8446
TIME...MOT...LOC 1625Z 004DEG 0KT 3488 8444 3475 8426
3450 8423Special weather statement, Jun 18, 12:54 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1254 PM EDT WED JUN 18 2014
GAZ031-181800-
1254 PM EDT WED JUN 18 2014
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN PAULDING COUNTY
UNTIL 200 PM EDT...
AT 1250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH HEAVY RAIN AND PEA SIZED HAIL OVER
UNION...MOVING EAST AT 5 MPH. OTHER STORMS WERE FORMING ACROSS
NORTHWEST PAULDING COUNTY.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
PAULDING COUNTY...INCLUDING AREAS AROUND UNION...YORKVILLE AND
DALLAS. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF
CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.
ALSO...PEA SIZED HAIL AND WINDS GUSTING TO 30 MPH ARE POSSIBLE WITH
THIS STORM.
&&
LAT...LON 3396 8497 3400 8496 3403 8494 3402 8480
3380 8484 3384 8504 3395 8503
TIME...MOT...LOC 1653Z 273DEG 3KT 3386 8496Special weather statement, Jun 18, 1:33 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
133 PM EDT WED JUN 18 2014
GAZ008-009-015-016-181830-
133 PM EDT WED JUN 18 2014
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN AND PEA SIZED HAIL IN
WHITE...UNION...TOWNS AND LUMPKIN COUNTIES UNTIL 230 PM EDT...
AT 129 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM ANNA RUBY FALLS TO CAMP MERRILL...MOVING
EAST AT 5 MPH.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
WHITE...UNION...TOWNS AND LUMPKIN COUNTIES...INCLUDING AREAS AROUND
WHITLEY GAP SHELTER...SMITHGALL WOODS CONSERVATION AREA...UNICOI
STATE PARK...ROBERTSTOWN...BLOOD MOUNTAIN SHELTER...CAMP MERRILL...
BLUE MOUNTAIN SHELTER...WOODS HOLE SHELTER...GOOCH MOUNTAIN
SHELTER...VOGEL STATE PARK...LOW GAP SHELTER...CAMP COLEMAN LAKE...
ANNA RUBY FALLS...TURNERS CORNER AND PORTER SPRINGS. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE
SUBJECT TO MINOR FLOODING.
ALSO...PEA SIZED HAIL AND WINDS GUSTING TO 35 MPH ARE POSSIBLE WITH
THESE STORMS.
&&
LAT...LON 3482 8377 3483 8365 3480 8367 3477 8363
3474 8362 3474 8366 3454 8400 3458 8418
3468 8412 3484 8393
TIME...MOT...LOC 1732Z 275DEG 5KT 3479 8364 3474 8375
3476 8389 3461 8410The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 12:26 PM EDT | Special Weather Statement | FFC | Dawson, Fannin, Lumpkin | 64 min |
| Jun 18, 12:54 PM EDT | Special Weather Statement | FFC | Paulding | 66 min |
| Jun 18, 2:01 PM EDT | Special Weather Statement | FFC | Towns | 59 min |
| Jun 18, 2:07 PM EDT | Severe Thunderstorm Warning | FFC | Towns | 23 min |
| Jun 18, 3:14 PM EDT | Special Weather Statement | FFC | Pickens | 46 min |
| Jun 18, 3:50 PM EDT | Severe Thunderstorm Warning | FFC | Gordon | 40 min |
| Jun 18, 4:02 PM EDT | Special Weather Statement | FFC | Bartow, Gordon | 58 min |
| Jun 18, 4:43 PM EDT | Special Weather Statement | FFC | Cobb | 62 min |
| Jun 18, 5:46 PM EDT | Special Weather Statement | FFC | Union | 44 min |
Nearby
Special Weather Statements in Georgia, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.